Alert archive / Washington / Gale Warnings in 2012

Gale Warning 89, NWS Seattle, WA

December 23, 2012

NWS Seattle, WA issued this gale warning at Dec 23, 2012, 3:07 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 3:07 AM PST (11:07 UTC)
Expired
Dec 23, 2012, 9:00 AM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WHUS76 KSEW 231107
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
307 AM PST SUN DEC 23 2012

PZZ132-231915-
/O.EXP.KSEW.GL.W.0088.000000T0000Z-121223T1100Z/
/O.UPG.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/
/O.NEW.KSEW.GL.W.0089.121223T1107Z-121223T1400Z/
/O.NEW.KSEW.SC.Y.1145.121223T1400Z-121223T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
307 AM PST SUN DEC 23 2012

...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT 6 AM PST UNTIL 3 PM PST THIS
AFTERNOON...

A GALE WARNING HAS BEEN EXTENDED UNTIL 6 AM PST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
UNTIL 3 PM PST THIS AFTERNOON.

* WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-231915-
/O.EXP.KSEW.GL.W.0088.000000T0000Z-121223T1100Z/
/O.UPG.KSEW.SC.Y.1144.000000T0000Z-121223T1700Z/
/O.NEW.KSEW.GL.W.0089.121223T1107Z-121223T1400Z/
/O.NEW.KSEW.SC.Y.1145.121223T1400Z-121223T2300Z/
ADMIRALTY INLET-
307 AM PST SUN DEC 23 2012

...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT 6 AM PST UNTIL 3 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXTENDED THE GALE
WARNING UNTIL 6 AM PST THIS MORNING. A SMALL CRAFT ADVISORY IS IN
EFFECT FROM 6 AM PST THIS MORNING THROUGH 3 PM PST THIS AFTERNOON.

* WIND...SOUTHEAST 25 TO 35 KNOTS DIMINISHING TO 15 TO 25 KNOTS
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-231215-
/O.CAN.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW 21 KNOTS.

$$

PZZ135-231215-
/O.CAN.KSEW.SC.Y.1141.000000T0000Z-121223T1200Z/
PUGET SOUND AND HOOD CANAL-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW 21 KNOTS.

$$

PZZ150-153-170-173-231915-
/O.EXT.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-176-231915-
/O.EXT.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-231915-
/O.EXT.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS TODAY WITH HIGHEST WIND EAST
  PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-231915-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/
GRAYS HARBOR BAR-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
3 PM PST THIS AFTERNOON...

* BAR CONDITION...MOSTLY ROUGH.

* COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ133-231915-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
307 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
492 
WHUS76 KSEW 231356
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
556 AM PST SUN DEC 23 2012

PZZ132-134-232200-
/O.EXT.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/
/O.EXT.KSEW.SC.Y.1145.121223T1700Z-121223T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
556 AM PST SUN DEC 23 2012

...GALE WARNING NOW IN EFFECT FOR THE EAST ENTRANCE TO THE U.S.
STRAIT OF JUAN DE FUCA AND THE NORTHERN INLAND WATERS UNTIL 9 AM
PST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3
PM PST THIS AFTERNOON...

* WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO
  25 KNOTS BY LATE THIS MORNING. WAVES OF 4 TO 6 FEET WILL
  SUBSIDE LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-232200-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/
GRAYS HARBOR BAR-
556 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
3 PM PST THIS AFTERNOON...

* BAR CONDITION...MOSTLY ROUGH.

* COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-170-173-232200-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
556 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-176-232200-
/O.CON.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
556 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-232200-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
556 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-232200-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
556 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS TODAY WITH HIGHEST WIND EAST 
  PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
399 
WHUS76 KSEW 231403 CCA
MWWSEW

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
602 AM PST SUN DEC 23 2012

PZZ132-134-232230-
/O.COR.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/
/O.COR.KSEW.SC.Y.1145.121223T1700Z-121223T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
602 AM PST SUN DEC 23 2012

...GALE WARNING NOW IN EFFECT FOR THE EAST ENTRANCE TO THE U.S.
STRAIT OF JUAN DE FUCA AND THE ADMIRALTY INLET UNTIL 9 AM PST
THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3
PM PST THIS AFTERNOON...

* WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO
  25 KNOTS BY LATE THIS MORNING. WAVES OF 4 TO 6 FEET WILL
  SUBSIDE LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-232230-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/
GRAYS HARBOR BAR-
602 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
3 PM PST THIS AFTERNOON...

* BAR CONDITION...MOSTLY ROUGH.

* COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-170-173-232230-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
602 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-176-232230-
/O.CON.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
602 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-232230-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
602 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-232230-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
602 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS TODAY WITH HIGHEST WIND EAST 
  PART. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
001 
WHUS76 KSEW 231712
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
912 AM PST SUN DEC 23 2012

PZZ132-232300-
/O.EXP.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/
/O.UPG.KSEW.SC.Y.1145.000000T0000Z-121223T2300Z/
/O.NEW.KSEW.GL.W.0090.121223T1712Z-121223T2000Z/
/O.EXB.KSEW.SC.Y.1144.121223T2000Z-121223T2300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
912 AM PST SUN DEC 23 2012

...GALE WARNING IN EFFECT UNTIL NOON PST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO
  25 KNOTS MIDDAY. WAVES OF 4 TO 6 FEET WILL SUBSIDE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-232300-
/O.EXP.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/
/O.CON.KSEW.SC.Y.1145.000000T0000Z-121223T2300Z/
ADMIRALTY INLET-
912 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

.WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO
4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-231815-
/O.CAN.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
912 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ110-232300-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/
GRAYS HARBOR BAR-
912 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
3 PM PST THIS AFTERNOON...

* BAR CONDITION...MOSTLY ROUGH.

* COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ150-153-170-173-232300-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
912 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ156-176-232300-
/O.CON.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
912 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 KNOTS TODAY.

* SEAS...SOUTHWEST SWELL 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-232300-
/O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
912 AM PST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WIND...SOUTHEAST 20 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 22, 9:30 PM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Dec 22, 9:30 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST SAT DEC 22 2012

.SYNOPSIS...LOW PRESSURE ALOFT OFF THE COAST IS EXPECTED TO CONTINUE
TO ROTATE SHOWERS ONSHORE BEFORE IT MOVES INLAND BY LATE SUNDAY.
HIGHER PRESSURE ALOFT SHOULD BRING A BRIEF DRY SPELL MONDAY. THEN
ANOTHER PACIFIC FRONTAL SYSTEM IS FORECAST TO SPREAD MORE
PRECIPITATION ONSHORE WITH THE POSSIBILITY OF SNOW ON SOME LOWLANDS.
A SHOWERY REGIME WILL FOLLOW WEDNESDAY GRADUALLY EASING THROUGH THE
END OF THE WEEK.

&&

.SHORT TERM...SHOWERS CONTINUE TO MOVE NWD THROUGH THE AREA IN
BATCHES UNDER DIFFLUENT SLY FLOW ALOFT. THE 500 MB TROUGH AXIS IS
STILL OFFSHORE ALLOWING WAVES OF SHOWER ACTIVITY TO MOVE NWD THROUGH
THE AREA. THIS PATTERN REMAINS UNCHANGED THROUGH SUNDAY ALTHOUGH
SURFACE LOW DEVELOPMENT WILL OCCUR IN THE SPLIT SRN PORTION OF THE
SPLIT FLOW HEADING INTO CA. THIS MEANS THE HEAVIER RAINFALL WILL
OCCUR DOWN THAT WAY WHILE WRN WA REMAINS UNDER A SHOWERY REGIME WITH
MAINLY LIGHT MOUNTAIN SNOW ACCUMULATIONS.

THE 500 MB TROUGH AXIS SHIFTS ACROSS THE PAC NW SUNDAY EVENING
BRINGING COLDER AIR ALOFT. A WEAK SURFACE LOW PERSISTS NEAR THE WA
COAST THROUGH MONDAY MORNING WITH SHOWERS CONTINUING BUT DECREASING
AS THE NIGHT WEARS ON. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE
EXPECTED IN THE MOUNTAINS ABOVE 2000 FEET TONIGHT AND ANOTHER 3-6
INCHES SUNDAY/SUNDAY EVENING.

THERE WILL BE A LULL OR BREAK IN SHOWERS MONDAY INTO MONDAY NIGHT.
LOW CHANCE POPS ARE INDICATED MONDAY WHICH LOOKS FINE TO COVER
RESIDUAL SHOWERS. DRY WEATHER IS EXPECTED MUCH OF MONDAY NIGHT WHICH
WILL ALLOW FOR COLDER TEMPERATURES WITH SOME LOWER DEW POINT AIR TO
INFILTRATE THE AREA AS ELY SURFACE GRADIENTS INCREASE. THIS WILL
PRIME THE ATMOSPHERE FOR THE POSSIBILITY OF SOME SNOW OR MIXED
PRECIPITATION ON CHRISTMAS DAY.

THE 00Z MODEL RUNS HAVE CONTINUED THE TREND OF PUSHING BACK THE
ONSET OF PRECIPITATION CHRISTMAS DAY. MODELS OFTEN UNDERESTIMATE THE
EXTENT OF SPLITTING SO IT WILL NOT BE A SURPRISE IF THE
PRECIPITATION IS SLOW TO ARRIVE. EVEN WITH THE SLOWER TIMING
INDICATED BY THE 00Z RUNS RAIN AND PERHAPS MIXED PRECIPITATION OR
SNOW SHOULD REACH THE COAST AND BEGIN PUSHING INTO AREAS W OF THE
PUGET SOUND CHRISTMAS MORNING. THE LATER TIMING MAY MEAN A LESS
CHANCE FOR ACCUMULATION FURTHER INLAND FROM TACOMA NORTHWARD IF
PRECIPITATION OCCURS IN THE AFTERNOON. BUT THERE IS STILL A CHANCE
OF SOME ACCUMULATION JUST ABOUT ANYWHERE ON CHRISTMAS DAY WITH THE
DETAILS STILL UNCERTAIN.

MESO MODELS ARE ARE IN GOOD AGREEMENT OF ONE POTENTIALLY BIG PROBLEM
AREA BEING THE HOOD CANAL AREA AND POSSIBLY MASON COUNTY AND THE
CHEHALIS GAP E OF HOQUIAM IN GRAYS HARBOR COUNTY. SEVERAL INCHES OF
SNOW COULD FALL IN THIS AREA...WITH THE LARGEST AMOUNTS OVER 6
INCHES POSSIBLE IN HOOD CANAL. A SPECIAL WEATHER STATEMENT WAS
ISSUED EARLIER TO ADDRESS THE POTENTIAL SNOW CHRISTMAS DAY.

MANY WANT A WHITE CHRISTMAS AND HISTORICALLY MOST LOWLAND WESTERN
WASHINGTON LOCATIONS HAVE A LESS THAN 10 PERCENT CHANCE. DECEMBER
2008 WAS THE LAST TIME WE HAD A WHITE CHRISTMAS.

SIDE NOTE...THE KATE RADAR IS EXPERIENCING TECHNICAL PROBLEMS AND IS
DOWN UNTIL FURTHER NOTICE. A TECHNICIAN WILL BE LOOKING AT THE
PROBLEM SUNDAY MORNING.

MERCER

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...ANOTHER UPPER TROUGH WILL
FOLLOW TUESDAY NIGHT AND WEDNESDAY FOR MORE SHOWERS. THEN RIDGING
ALOFT WILL BEGIN TO BUILD THURSDAY AND FRIDAY FOR A GRADUAL DRYING
TREND. THE CANADIAN...GFS AND EURO ALL DIFFER A BIT...YET THE BIG
STORY IS A SPLIT FLOW PATTERN BY NEXT WEEKEND WITH THE PRIMARY
ENERGY DIGGING SOUTH INTO CALIFORNIA AND THE PACIFIC NW REMAINING
PRIMARILY DRY. WILL NEED TO KEEP AN EYE ON ANY SHORTWAVES DIGGING
DOWN THE BACK SIDE OF THE UPPER RIDGE LIKE THE GFS HINTS. BUEHNER

&&

.HYDROLOGY...FLOODING ON AREA RIVERS IS NOT EXPECTED THROUGH THE END
OF NEXT WEEK. BUEHNER/MERCER

&&

.AVIATION...AN UPPER TROUGH AND SURFACE LOW CENTERED OFF THE NORTH
WASHINGTON COAST WILL WEAKEN AND MOVE SLOWLY EAST INTO WESTERN
WASHINGTON LATE SUNDAY. FLOW ALOFT IS SOUTHERLY AND THE AIR MASS IS
MOIST AND SOMEWHAT UNSTABLE.

SOUTH WINDS 18G30 KT AROUND BELLINGHAM ARE CAUSING SOME LOW LEVEL
MECHANICAL TURBULENCE AS FLOW INTERACTS WITH THE TERRAIN. EXPECT
CONDITIONS TO IMPROVE BY ABOUT 08Z AS AN IMPULSE ROTATING AROUND THE
OFFSHORE FLOW LIFTS NORTH INTO BRITISH COLUMBIA.

EXPECT MAINLY VFR CEILINGS AND VISIBILITIES THROUGH SUNDAY. LOCAL
MVFR CEILINGS ARE POSSIBLE AT TIMES IN HEAVIER SHOWERS TONIGHT.
ALBRECHT

KSEA...SOUTH WIND 8-11 KNOTS WILL EASE SOMEWHAT TO 6-8 KNOTS AFTER
06Z. ALBRECHT

&&

.MARINE...A SURFACE LOW OVER THE OFFSHORE WATERS WILL SHIFT TO THE
COASTAL WATERS ON SUNDAY AND DISSIPATE SUNDAY NIGHT. GALE CONDITIONS
HAVE BEEN OCCURRING OVER PORTIONS OF THE COASTAL WATERS AND NEAR
GALE CONDITIONS ARE OCCURRING OVER THE NORTH INLAND WATERS AND THE
EAST ENTRANCE TO THE STRAIT. THE GALE WARNINGS WILL EXPIRE AT 10 PM
AND REPLACED WITH SMALL CRAFT ADVISORIES.

WINDS WILL EASE LATER SUNDAY AND SUNDAY NIGHT AS THE GRADIENTS
RELAX.

A FRONTAL SYSTEM WILL MOVE OVER THE COASTAL WATERS TUESDAY. THIS
WILL BRING GALES TO THE COASTAL WATERS AND PERHAPS THE NORTHERN
INLAND WATERS WITH SMALL CRAFT CONDITIONS ELSEWHERE. THE FRONT WILL
WEAKEN AND MOVE INLAND TUESDAY NIGHT AND WEDNESDAY WITH DIMINISHING
WINDS. SCHNEIDER/ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING COASTAL WATERS...EAST ENTRANCE STRAIT OF JUAN DE
     FUCA...AND NORTHERN INLAND WATERS THROUGH 10 PM.
    .SMALL CRAFT ADVISORY ALL OTHER WATERS.
    .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:35 PM PSTGale WarningSEW4 hr
Dec 23, 3:07 AM PSTSmall Craft AdvisorySEW12 hr
Dec 23, 9:12 AM PSTGale WarningSEW3 hr
Dec 23, 2:43 PM PSTGale WatchSEW12 hr
Dec 23, 3:50 PM PSTWinter Storm WatchSEW24 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.